Mississippi, 2010Flash Flooding and Hail in Mississippi, June 15, 2010
June 15, 2010 · NWS JAN · 39 events in 22 counties and zones
An upper low combined with an unstable airmass and and gulf moisture to bring widespread thunderstorms to the region during the afternoon and evening of June 15th. Many of the storms reached severe limits and brought hail, damaging thunderstorm wind gusts, and isolated flash flooding over portions of central and south Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $172,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low combined with an unstable airmass and and gulf moisture to bring widespread thunderstorms to the region during the afternoon and evening of June 15th. Many of the storms reached severe limits and brought hail, damaging thunderstorm wind gusts, and isolated flash flooding over portions of central and south Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 15, 8:55 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 8:55 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT TUE JUN 15 2010
.UPDATE...A WELL-DEFINED UPPER(200MB) LOW JUST NW OF LAKE
PONCHARTRAIN SPINNING NEWD TOWARD KMCB WITH ISOLATED SHRA/TSRA
BREAKING OUT NEAR THE COASTAL COUNTIES. EXPECT ASCENT TO BE
INCREASING OVER SERN MS DURING MAX HEATING SO HAVE BOOSTED POPS
IN SERN MS FOR THIS AFTERNOON. MORNING RAOB ANALYSES SHOWING AT
LEAST A RISK FOR WET MICROBURSTS FROM THE STORMS WITH PROGGED SBCAPES
OF 3200J/KG AND DCAPE OF NEARLY 1100J/KG ALONG WITH VERTICAL TOTALS
RUNNING AT 28. OTHERWISE...MINOR ADJUSTMENTS TO HOURLY GRIDS FOR
MAINLY SKY COVER/QPFS.
THE UPPER LOW SHOULD BE NEAR COLLINS THIS EVENING AND HEAD PAST
KMEI LATE TONIGHT LEAVING A WEAK SHEAR AXIS IN IT/S WAKE. UPDATES
SHOULD ALL BE POSTED AND AVAILABLE./40/
&&
.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BETWEEN
15/1700 UTC AND 16/0200 UTC...WITH THE GREATEST COVERAGE OF THIS
ACTIVITY ACROSS SOUTHERN AND EASTERN MISSISSIPPI. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 KT
ALONG WITH HEAVY RAINFALL. THE SHOWERS AND STORMS WILL ALSO RESULT
IN MVFR TO IFR CEILINGS/VISIBILITIES. OUTSIDE OF SHOWERS AND
STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...
ALONG WITH SCATTERED CUMULUS CLOUDS WITH BASES AROUND 4 KFT THIS
AFTERNOON. HOWEVER...PATCHY FOG ASSOCIATED WITH MVFR VISIBILITIES
WILL BE POSSIBLE ACROSS SOUTHERN AND EASTERN MISSISSIPPI BETWEEN
16/1000 UTC AND 16/1300 UTC. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING...RESULTING IN GUSTY SURFACE WINDS ALONG WITH MVFR TO IFR
CEILINGS/VISIBILITIES. /COHEN/
&&
.PREV DISCUSSION... /ISSUED 349 AM CDT TUE JUN 15 2010/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...RAIN CHANCES INCREASE
DURING THE SHORT TERM AS THE UPPER RIDGE HAS BROKEN DOWN AND AN
UPPER DISTURBANCE AFFECTS THE CWA.
RELATIVELY WEAK LOW LEVEL FLOW CONTINUES THIS EVENING...SO STORMS
SHOULD MOVE FAIRLY SLOWLY. WHILE WE HAVE BEEN DRYING OUT FOR A
PERIOD...THESE COULD DUMP HEAVY RAINFALL GIVEN PW VALUES INCREASING
INTO THE 1.7 TO NEAR 2 INCH RANGE. AGAIN...FEEL THAT THE BETTER
CHANCES FOR STORMS WILL BE ACROSS SOUTH AND EAST OF THE NATCHEZ
TRACE. AFTERNOON STORMS THAT DEVELOP WILL DIMINISH AFTER
SUNSET AND LEAVE GRADUALLY CLEARING SKIES. OVERNIGHT LOWS WILL
GENERALLY BE IN THE LOW TO MID 70S.
WEDNESDAY WILL AGAIN BE SIMILAR AS THE UPPER LOW SHOULD LINGER
IN THE REGION AS WELL AS A FEW DISTURBANCES RIDING THROUGH THE UPPER
FLOW ACROSS THE NORTHERN PART OF THE AREA. RAIN CHANCES LOOK HIGHER
ACROSS THE ENTIRE REGION FOR WEDNESDAY. AMPLE MOISTURE(WITH PW
VALUES INCREASING TO GREATER THAN 2 INCHES) WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
AT THIS TIME...MODELS NOT SHOWING TOO COOL MID LEVEL TEMPS...THUS VT
NOT AS IMPRESSIVE. MODEL DCAPE NOT OVERLY HIGH AND NOT CONFIDENT IN
HOW HIGH MICROBURST POTENTIAL WILL BE WEDNESDAY. WILL HAVE TO BETTER
ASSESS THE RISK DAY BY DAY. TEMPERATURES ON WEDNESDAY CAME IN RATHER
LOW WITH THE MAV GUI AND WHILE THERE WILL LIKELY BE MORE CLOUD COVER
AND CONVECTION THAT DAY...FEEL FAIRLY SURE WE SHOULD REACH AT LEAST
90(INSTEAD OF UPPER 80S THAT GUI GAVE). RAISED TEMPS A COUPLE OF
DEGREES IN A FEW LOCATIONS WITH GENERAL READINGS IN THE 90-92 RANGE.
ANY STORMS THAT DEVELOP WILL AGAIN DIMINISH AFTER SUNSET. OVERNIGHT
LOWS AGAIN WILL BE IN THE LOW TO MID 70S.
OTHER ADJUSTMENTS TO GUI WERE TO RAISE POPS FOR TODAY. FEEL THAT THE
NAM MAY HAVE A BETTER HANDLE WITH THE HIGHER POPS BUT JUST NOT
COMFORTABLE GOING AS HIGH BUT DID NOT LIKE THE LOW GFS POPS. RAISED
MOS BUT NOT AS HIGH AS THE NAM. LIKEWISE WITH CONVECTION POSSIBLE
INTO THE FIRST FEW HOURS OF THE TONIGHT PERIOD...LOWERED SOME SITES
JUST A TAD WHERE MOS CAME IN JUST A BIT TOO HIGH. TEMPERATURES FOR
TODAY CAME IN DECENT BUT LOWERED A COUPLE OF DEGREES AT SOME SITES
LIKELY TO SEE THE GREATEST COVERAGE OF STORMS. /28/
LONG TERM...UPPER RIDGING AMPLIFIES SOMEWHAT THU AND REMAINS
POSITIONED OVER THE AREA THROUGH SATURDAY. MODEL DISCREPANCIES
CONTINUE REGARDING THE STRENGTH OF HIGH PRESSURE OVER THE REGION.
THE GFS SHOWS A SERIES OF WAVES THAT TRACK OVER THE RIDGE THROUGH
SATURDAY...RESULTING IN PERIODS OF LIFT THAT MAINTAIN SCATTERED
AFTERNOON AND EVENING CONVECTION IN THE FORECAST AREA THROUGH THE
LONG TERM WHILE THE EURO IS SHOWING STRONGER RIDGING THAT ALLOWS
LITTLE OR NO WAVE ACTIVITY THIS FAR SOUTH. SUNDAY INTO MONDAY
GFS/EURO SOLUTIONS MORE IN LINE...BOTH REFLECTING A WWD SHIFT OF THE
UPPER RIDGE CENTER WITH BOTH AGREEING THAT SHORTWAVE ACTIVITY WILL
PUSH THROUGH THE RIDGE INTO THE FORECAST AREA. WOULD EXPECT AT LEAST
ISOLATED DAYTIME AND EVENING CONVECTION IF THE RIDGE WERE TO HOLD
STRONG CONSIDERING HIGHER PRECIPITABLE WATER VALUES THAT PERSIST AND
HEALTHY CAPE VALUES. GFS POPS WITH ISOLATED TO SCATTERED
CONVECTION...ESPECIALLY OVER SRN AND ERN ZONES...LOOK REASONABLE AND
WILL BE GENERALLY FOLLOWED THROUGH MONDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE
EFFECTS OF HIGH PRESSURE REMAIN OVER THE REGION. FOLLOWED MEX MOS
FOR AFTERNOON HIGHS IN LOW TO MID 90S THROUGH MONDAY. FOR OVERNIGHT
LOWS...HAVE FAVORED HIGHER ENSEMBLE MOS SOLUTIONS GENERALLY IN THE
MID 70S. MEX MOS LOWS CONTINUE TO LOOK TO COOL.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 95 73 91 73 / 34 32 57 24
MERIDIAN 95 72 91 71 / 41 35 55 32
VICKSBURG 95 73 92 72 / 19 27 53 18
HATTIESBURG 94 74 92 73 / 52 27 56 34
NATCHEZ 92 73 90 72 / 37 22 49 27
GREENVILLE 95 75 92 72 / 18 29 50 16
GREENWOOD 95 74 91 72 / 18 30 53 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 15, 3:44 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT TUE JUN 15 2010
MSZ031-038-039-043>046-048>066-072>074-160945-
LOWNDES-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON
GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. THIS ACTIVITY
COMES AS AN UPPER LEVEL DISTURBANCE OVER SOUTHEAST LOUISIANA COMBINES
WITH DAYTIME HEATING AND A MOIST ATMOSPHERE. THE MAIN CONCERNS WILL
BE FROM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL MOVE SLOWLY AND
COULD PRODUCE VERY HEAVY RAINFALL. THIS ACTIVITY WILL DIMINISH AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>042-047-160945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
444 AM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
28
In the hours before
Special weather statement, Jun 15, 11:23 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT TUE JUN 15 2010
MSZ043-049-151755-
RANKIN MS-MADISON MS-
1223 PM CDT TUE JUN 15 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GLUCKSTADT AT 1223 PM CDT...
MOVING NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL MADISON AND NORTH CENTRAL RANKIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
COHEN
Special weather statement, Jun 15, 11:28 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT TUE JUN 15 2010
MSZ048-151750-
HINDS MS-
1228 PM CDT TUE JUN 15 2010
...STRONG THUNDERSTORM NEAR DOWNTOWN JACKSON...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED ROUGHLY 3 MILES NORTHWEST OF DOWNTOWN JACKSON AT 1228 PM
CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
BYB
Event by event
29 thunderstorm wind, 7 hail, 3 flash flood. Local standard time, as filed.
Thunderstorm Wind, Madison
- When
- June 15, 11:35 AM CST
- Where
- Madison County, 2.91 mi E of Gluckstadt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 32.520, -90.030
Multiple small trees and large limbs were blown down in the Deerfield and Harvey Crossing areas. Fences were also blown over in the vicinity.
Flash Flood, Hinds
- When
- June 15, 12:25 PM CST to 1:35 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson to 0.73 mi S of Jackson
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.210
Flooding of Fortification Street near Interstate 55 was reported.
Thunderstorm Wind, Rankin
- When
- June 15, 12:33 PM CST to 12:37 PM CST
- Where
- Rankin County, 2.8 mi N of Flowood to 2 mi SW of Luckney
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.321, -90.121
Numerous reports of large limbs and a few trees were down across Flowood. At least two transformers were struck by lightning causing power and traffic light outages.
Hail, Rankin
- When
- June 15, 12:40 PM CST
- Where
- Rankin County, 2.29 mi SW of Luckney
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.327, -90.098
Thunderstorm Wind, Rankin
- When
- June 15, 12:45 PM CST
- Where
- Rankin County, 2.82 mi NNE of Flowood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 32.320, -90.110
Trees and power lines were reported down in the Laurel Wood subdivision.
Thunderstorm Wind, Madison
- When
- June 15, 12:45 PM CST
- Where
- Madison County, 2.15 mi SSW of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 32.750, -89.840
Power lines were reported down.
Thunderstorm Wind, Madison
- When
- June 15, 12:48 PM CST
- Where
- Madison County, 2.15 mi SSW of Farmhaven
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 32.650, -89.760
A few power lines blown down.
Flash Flood, Rankin
- When
- June 15, 12:50 PM CST to 1:15 PM CST
- Where
- Rankin County, 2.33 mi SSW of Luckney to 1.59 mi SW of Luckney
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 32.321, -90.089
Locally heavy rainfall caused water to cover the intersection of Flowood Drive and Airport Road.
Thunderstorm Wind, Forrest
- When
- June 15, 1:10 PM CST
- Where
- Forrest County, 0.94 mi SSW of Brooklyn
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.058, -89.188
One tree was blown down on a mobile home.
Thunderstorm Wind, Leake
- When
- June 15, 1:40 PM CST
- Where
- Leake County, 1.16 mi W of Coosa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.830, -89.440
There was damage to a shed roof, along with 3 to 4 large limbs blown down.
Hail, Smith
- When
- June 15, 1:43 PM CST to 1:45 PM CST
- Where
- Smith County, 3.93 mi NW of Center Ridge
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.971, -89.526
Thunderstorm Wind, Smith
- When
- June 15, 1:45 PM CST
- Where
- Smith County, 3.91 mi NW of Center Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.972, -89.525
Thunderstorm Wind, Clay
- When
- June 15, 1:54 PM CST
- Where
- Clay County, 3.26 mi NNE of Abbott
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.720, -88.750
Several trees were blown down off of Bill Dexter Road.
Thunderstorm Wind, Smith
- When
- June 15, 1:55 PM CST
- Where
- Smith County, 3.72 mi NNW of Center Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.982, -89.498
Trees were blown down across Highway 37 near the Liberty Community.
Hail, Scott
- When
- June 15, 1:56 PM CST
- Where
- Scott County, 2.5 mi NE of Forest
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 32.396, -89.450
Thunderstorm Wind, Forrest
- When
- June 15, 1:59 PM CST to 2:01 PM CST
- Where
- Forrest County, 0.35 mi SW of Dixie Pine
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.297, -89.284
Several trees were blown down across Hattiesburg.
Thunderstorm Wind, Scott
- When
- June 15, 2:05 PM CST
- Where
- Scott County, 3.57 mi SSE of Steel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.433, -89.406
Trees were down on Langsmill Road.
Thunderstorm Wind, Lamar
- When
- June 15, 2:07 PM CST
- Where
- Lamar County, 3.1 mi W of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.281, -89.472
Trees were down along Highway 24.
Hail, Smith
- When
- June 15, 2:29 PM CST
- Where
- Smith County, Taylorsville
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 31.830, -89.430
Thunderstorm Wind, Lamar
- When
- June 15, 2:30 PM CST
- Where
- Lamar County, 1.35 mi SSW of Sumrall
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.402, -89.560
Trees were down along Rocky Branch Road.
Thunderstorm Wind, Lamar
- When
- June 15, 2:30 PM CST
- Where
- Lamar County, 2.41 mi S of Higgins
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.395, -89.604
Trees were down along Highway 44.
Thunderstorm Wind, Jefferson Davis
- When
- June 15, 2:40 PM CST
- Where
- Jefferson Davis County, 2.14 mi E of Bassfield
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.505, -89.714
One tree was down on a power line along Graves Key Road.
Thunderstorm Wind, Covington
- When
- June 15, 2:41 PM CST
- Where
- Covington County, 0.91 mi SW of Collins Jaycee Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -89.560
Trees and power lines were down on a number of streets in Collins.
Thunderstorm Wind, Jasper
- When
- June 15, 2:50 PM CST
- Where
- Jasper County, 2.15 mi SSE of Missionary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 32.070, -89.040
A few trees and power lines were down.
Thunderstorm Wind, Lowndes
- When
- June 15, 2:55 PM CST
- Where
- Lowndes County, 1.34 mi ESE of Columbus/Lowndes Co
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -88.360
A few trees and power lines were blown down.
Thunderstorm Wind, Kemper
- When
- June 15, 2:55 PM CST
- Where
- Kemper County, 1.81 mi SE of Mt Nebo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.680, -88.679
Scattered trees were blown down.
Thunderstorm Wind, Lawrence
- When
- June 15, 3:00 PM CST
- Where
- Lawrence County, 2.83 mi NNW of Divide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.460, -90.160
A number of trees were blown down.
Thunderstorm Wind, Webster
- When
- June 15, 3:04 PM CST
- Where
- Webster County, 0.69 mi N of Eupora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 33.540, -89.280
Two trees were reported down, with 1 over a roadway.
Thunderstorm Wind, Kemper
- When
- June 15, 3:11 PM CST
- Where
- Kemper County, 4.53 mi N of De Kalb
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.835, -88.659
Scattered trees were blown down.
Thunderstorm Wind, Lawrence
- When
- June 15, 3:12 PM CST to 3:15 PM CST
- Where
- Lawrence County, 0.59 mi E of Monticello
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 31.550, -90.110
Numerous trees were reported down around town.
Hail, Noxubee
- When
- June 15, 3:25 PM CST
- Where
- Noxubee County, 2.67 mi NE of Deerbrook
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.261, -88.473
Hail, Lauderdale
- When
- June 15, 3:27 PM CST
- Where
- Lauderdale County, 2.76 mi S of Okatibbee
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -88.730
Thunderstorm Wind, Lauderdale
- When
- June 15, 3:27 PM CST
- Where
- Lauderdale County, 2.76 mi S of Okatibbee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -88.730
Several trees were reported blown down.
Hail, Lincoln
- When
- June 15, 3:35 PM CST
- Where
- Lincoln County, 2.38 mi NNE of Heucks
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.660, -90.360
Thunderstorm Wind, Noxubee
- When
- June 15, 3:40 PM CST
- Where
- Noxubee County, Brooksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.230, -88.580
Two trees were reported down.
Thunderstorm Wind, Clarke
- When
- June 15, 3:50 PM CST
- Where
- Clarke County, 0.69 mi N of Archusa Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.040, -88.720
A tree was down across a road, and a traffic light was damaged.
Thunderstorm Wind, Copiah
- When
- June 15, 3:50 PM CST
- Where
- Copiah County, 2.4 mi WSW of Rockport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.789, -90.209
There were reports of trees and limbs down on power lines in eastern Copiah County.
Thunderstorm Wind, Warren
- When
- June 15, 4:46 PM CST
- Where
- Warren County, 0.9 mi NE of Villanova
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.440, -90.770
Four trees were reported down.
Flash Flood, Warren
- When
- June 15, 5:30 PM CST to 6:30 PM CST
- Where
- Warren County, 0.89 mi S of National Cemetery to 0.33 mi SE of National Cemetery
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.367, -90.872
Water was reported covering Polk Street at Drummond Street, Mundy Street, and several locations along Sky Farm Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
- Flash Flood and Hail in Tennessee, June 15, 2010$179,000 · 1.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236523, 236543, 236565, 244589, 236546, 236566, 244593, 244600, 245062, 236568, 236524, 236533, 236575, 236537, 245064, 236571, 237030, 237031, 236525, 237032, 237033, 237050, 237034, 237036, 237040, 245094, 237387, 237385, 237392, 237397, 245106, 236526, 237408, 236527, 237420, 237423, 237426, 237427, 237455.